Alert archive / Kentucky / Tornado Warnings in 2023
Tornado Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jan 12, 2023, 9:07 AM EST for Grant County, Owen County, Kentucky. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2023, 9:07 AM EST (14:07 UTC)
- Expired
- Jan 12, 2023, 9:30 AM EST
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Grant County, KY, Owen County, KY
The radar
The Cincinnati radar (KILN), 121 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 9:23 AM EST | TSTM WND DMG | 2 Nnw Williamstown, KY | ROOF DAMAGE TO WAREHOUSE. TIME ESTIMATED FROM RADAR DATA. |
| Jan 12, 9:23 AM EST | TSTM WND DMG | 2 Nw Williamstown, KY | ROOF BLOWN OFF HOME ON ARLINGTON COURT. INSULATION BLOWN ONTO NEIGHBORING HOUSE. TIME ESTIMATED FROM RADAR DATA. |
| Jan 12, 9:23 AM EST | TORNADO 0 | 2 Nw Williamstown, KY | ROOF DAMAGE OCCURRED TO A HOUSE, SEVERAL TREES WERE DOWNED AND A WAREHOUSE SUFFERED ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365
WFUS51 KILN 121407
TORILN
KYC081-187-121430-
/O.NEW.KILN.TO.W.0002.230112T1407Z-230112T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
907 AM EST Thu Jan 12 2023
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Grant County in northern Kentucky...
Central Owen County in northern Kentucky...
* Until 930 AM EST.
* At 907 AM EST, a severe thunderstorm capable of producing a tornado
was located near Owenton, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Williamstown, Dry Ridge, Owenton, Corinth, Stewartsville, Elk Lake,
Cherry Grove, Northcutt, Long Ridge, Williamstown Lake, Twin
Bridges, Keefer, Camp Northward, Needmore, Holbrook, Lawrenceville
and Cordova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3843 8483 3865 8487 3875 8452 3855 8448
3851 8448 3851 8452 3849 8456 3848 8457
TIME...MOT...LOC 1407Z 260DEG 38KT 3857 8479
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos3 follow-up statements
541
WWUS51 KILN 121415
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
915 AM EST Thu Jan 12 2023
KYC081-187-121430-
/O.CON.KILN.TO.W.0002.000000T0000Z-230112T1430Z/
Grant KY-Owen KY-
915 AM EST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM EST FOR SOUTHERN
GRANT AND EAST CENTRAL OWEN COUNTIES...
At 915 AM EST, a severe thunderstorm capable of producing a tornado
was located near Williamstown, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Williamstown, Dry Ridge, Corinth, Stewartsville, Elk Lake, Cherry
Grove, Williamstown Lake, Twin Bridges, Keefer, Camp Northward,
Needmore, Holbrook, Lawrenceville and Cordova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3845 8478 3861 8473 3869 8464 3872 8452
3855 8448 3851 8448 3851 8452 3849 8456
3848 8457
TIME...MOT...LOC 1415Z 254DEG 40KT 3860 8468
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos068
WWUS51 KILN 121421
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
921 AM EST Thu Jan 12 2023
KYC187-121430-
/O.CAN.KILN.TO.W.0002.000000T0000Z-230112T1430Z/
Owen KY-
921 AM EST Thu Jan 12 2023
...THE TORNADO WARNING FOR EAST CENTRAL OWEN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3848 8462 3860 8467 3867 8461 3870 8451
3855 8448 3851 8448 3851 8452 3849 8456
3848 8457
TIME...MOT...LOC 1420Z 252DEG 40KT 3862 8461
$$
KYC081-121430-
/O.CON.KILN.TO.W.0002.000000T0000Z-230112T1430Z/
Grant KY-
921 AM EST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM EST FOR
SOUTHEASTERN GRANT COUNTY...
At 920 AM EST, a severe thunderstorm capable of producing a tornado
was located over Williamstown, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Williamstown, Dry Ridge, Corinth, Keefer, Camp Northward, Cherry
Grove, Lawrenceville, Williamstown Lake and Cordova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3848 8462 3860 8467 3867 8461 3870 8451
3855 8448 3851 8448 3851 8452 3849 8456
3848 8457
TIME...MOT...LOC 1420Z 252DEG 40KT 3862 8461
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos696
WWUS51 KILN 121430
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
930 AM EST Thu Jan 12 2023
KYC081-121440-
/O.EXP.KILN.TO.W.0002.000000T0000Z-230112T1430Z/
Grant KY-
930 AM EST Thu Jan 12 2023
...THE TORNADO WARNING FOR SOUTHEASTERN GRANT COUNTY HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
LAT...LON 3848 8462 3860 8467 3867 8461 3870 8451
3855 8448 3851 8448 3851 8452 3849 8456
3848 8457
TIME...MOT...LOC 1430Z 260DEG 38KT 3864 8450
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jan 12, 8:09 AM EST, 58 minutes earlier.
Area forecast discussion, Jan 12, 8:09 AM EST, 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 809 AM EST Thu Jan 12 2023 .SYNOPSIS... An area of low pressure will move through the region today, bringing rain and a few thunderstorms to the area. Colder air is expected to filter in tonight, with scattered snow showers persisting into the day Friday. Dry weather is expected over the weekend, with temperatures slightly below normal. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The dense fog advisory has been allowed to expire as visibilities are improving across the area, however, patchy fog will continue through the morning. Previous discussion: An abundance of low level moisture amidst a weak/nebulous pressure pattern (which has led to light/VRB winds) has allowed for areas of fog to develop and expand locally early this morning. The most concentrated visibility reductions are focused across EC IN/WC/central OH and parts of the Miami Valley, with some dense fog being observed in some of these same areas. As such, a Dense Fog advisory has been issued through daybreak/the arrival of rain/thunderstorms. The onset of precipitation, while contributing to lower visibility itself, should mix the LL profile enough so as to allow for visibilities as a whole to improve. Elsewhere, outside the DFA, areas of fog also persist, although not quite as dense or widespread in nature. Expect the fog to continue for locales near/N of the I-71 corridor until widespread RA/TSRA arrives in the hour period either side of daybreak. The (dense) fog is only the beginning of an active day of weather locally as a compact sfc low will race ENE from around the bootheel of MO around daybreak to near Wilmington OH by 18z. Are already seeing the manifestation of a seasonably robust LLJ impinging N immediately ahead of the LL low center, leading to increased moisture/mass convergence and the blossoming of a complex of SHRA/TSRA across SE MO and s-cntrl IL. This shield of SHRA/TSRA will expand quickly NE through the pre-dawn hours, eventually making its way into SE IN/N KY/Tri-State area around 11z or so. Although the coverage/amount of lightning will wane as the activity tracks to the NE closer to the ILN FA, some weak elevated instby (owing to good theta-e advection) may allow for few rumbles for locales near/S of the I-71 corridor through the morning hours as the shield of pcpn races to the NE. Expect the highest concentration of TSRA to be focused near the Tri- State area around sunrise, with waning probs further to the N/E toward mid morning. The latest data has trended a bit further S with the heaviest QPF footprint, owing to a slightly further S track of the sfc low itself. With the sfc low tracking very close to, and perhaps nearly parallel to, the I-71 corridor from mid morning through mid afternoon, the best (although still very meager) LL thermodynamic environment will set up across N KY and far S-central OH from about 16z through 20z or so. With the substantial cooling/stabilizing/saturating effect of the widespread SHRA/TSRA through mid morning across much of the local area, the richest LL moisture will be somewhat shunted further to the SE before perhaps a /very/ narrow axis/corridor of DPs around 54F-56F /briefly/ advect into an area near Robertson Co KY to Scioto Co OH early afternoon. This axis of a marginally more favorable LL thermodynamic environment is going to be incredibly narrow/brief, suggesting that the overall potential for a locally strong storm or two with gusty winds will be rather conditional/low. The one aspect of this setup that perhaps would warrant a closer look will be the increased LL SRH along any convection immediately ahead of/coincident with the sfc low itself. This is where LL directional shear and helicity would be maximized amidst a marginally favorable LL thermodynamic environment. With the sfc low tracking quickly to the NE across N KY into srn OH between 16z-20z or so, any convection that can become SB would deserve some increased attention. However, the spatial and temporal extent in which this remains reasonably possible is quite small, if one exists at all. The southward trend in the track/pooling of better LL moisture/SB instby leads to considerable questions about any severe threat locally at all. If (and this is a /big/ if) a storm or two would become SB and potentially develop a meso, the favored area would be near a line from Robertson Co KY to Scioto Co OH from about 17z-19z. But the big question will be the degree to which SB- instby can be realized, if it occurs at all (even with the favorable LL and deeper-layer shear). Although the inclination/data trend is for no severe threat, have maintained mention of an isolated strong storm or two in the HWO for the far srn part of the ILN FA due to the aforementioned variables at play. As mentioned, the latest data has trended a bit further S with the overall track of the system, resulting in a corresponding shift of the QPF probs from near the I-71 corridor (as was shown on many of the 12z ensemble suites) to closer to an Owen Co KY to Pike Co OH corridor. In these areas, expect to see generally between 1-1.5" of rain, with isolated higher amounts. Even with this being said, the overall ensemble probs for even an inch have come down in the latest runs, suggesting that the overall heavy rain/flooding threat, even in N KY/s-cntrl OH, is also rather low. To maintain consistency, will keep mention in HWO along with isolated strong storm mention, but a trend toward prob low may eventually be warranted should it become evident that the afternoon training convection focuses just S of the ILN FA. Further to the N, from central OH through EC IN, wraparound activity will yield generally between 0.75"-1" of rain for many locales near/N of the I-71 corridor. Gusty NNW winds late afternoon into early evening usher in /much/ colder air, allowing for wraparound moisture to gradually transition from RA to a mix of RA/SN by late evening into the overnight. Gusts to 25-30 MPH are expected from late afternoon through the end of the day before decreasing a bit for the overnight period. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... CAA will be in full-swing area-wide this evening as wraparound moisture slowly pivots E through the area in the wake of the sfc low ejecting quickly to the NE. The CAA will be slow, however, with no rapid drop below freezing expected. In fact, the drop in temps will be slow and gradual this evening into tonight, with the potential for some minor grassy accumulations possible by daybreak Friday if sufficient saturation can be maintained in the DGZ. Fcst soundings show a notable drying in the DGZ late this evening through the daytime on Friday, even with some subtle lift acting upon this layer as the deeper-layer trof axis pivots through the OH Vly. This lends itself to questions regarding snowflake production and whether the predominance of ptype will end up being some sort of snow grain/granule tonight through the day on Friday. As such, are not expecting much in the way of accumulation or impacts to travel with this activity. Temps won't rise much during the day on Friday, essentially holding firm in the lower/mid 30s area-wide. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Cold air with lows in the lower 20s and highs in the low to mid 30s will occur through Sunday morning as northwest flow brings in cold air. A surface high will cross the areas Saturday night, with southerly flow and building heights permitting Sunday to be 8-10 degrees warmer than Saturday, in the lower 40s north to mid 40s in the south. The building heights under the upper ridge will drop as the ridge moves east, permitting the next weather system to overspread the area Monday afternoon (evening in the lower Scioto Valley). Another shot of rain but with a weaker upper shortwave and surface low ejecting northeast this rain will not be as long-lasting as what is expected today. This associated surface low and cold front as well as the upper shortwave will move east early Tuesday, turning off any precipitation as it moves eastward. Another dry period and continued temperature recovery on Wednesday before the next northeastward tracking surface low combines to stack underneath the stronger h5 cutoff low in the Upper Midwest and western Great Lakes by Thursday evening. Flow never turns westerly as the circulation is well northwest of the Ohio Valley, so temperatures do not drop with the frontal passage Thursday. The front brings a wind shift and drier air to the region. Temperatures after Sunday rise to near 50 Monday, and low to mid 50s through Thursday. Lows will also be milder, rising out of the 20s Fri and Sat night to the low and mid 30s Sun night (warmest in the west), low 40s Mon night in strong southerly flow with the rain, back down to around 40 for the rest of the forecast. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... MVFR/IFR VSBYs due to BR can be expected prior to the arrival of TSRA progressively from SW to NE through the first two hours or so of the TAF period. The RA with embedded TS will move quickly to the NE and overspread the local sites from 12z-16z, eventually becoming more scattered by 16z. Some of the RA may be heavy, bringing with it IFR VSBYs. By late morning, the primary band of TSRA should focus perhaps just S/SE of even KCVG/KLUK, with wraparound RA focusing near/just N of KDAY. I-71 sites may have a several hour "lull" in precip before additional SCT activity pivots back in from the W/NW by/past 18z through the remainder of the afternoon. TSRA chances should persist through about 18z before moving off to the SE of the local sites. Wraparound -RA lingers late afternoon into early evening (as does the MVFR and IFR VSBYs) before trending drier from W to E toward the end of the period. A few snowflakes may mix in with the SHRA toward 03z and beyond as conditions may not trend completely dry area-wide until after 06z. Although CIGs are ranging from VFR to LIFR across the region right now, CIGs will trend more decisively IFR area-wide shortly after 12z (with the arrival of the RA/TSRA) before trending back to MVFR late tonight into early Friday morning. Light S winds will go somewhat VRB with the approach of the low early this morning, especially for KCVG/KLUK/KILN/KCMH/KLCK, before turning sharply out of the NNW on the backside of the low by/past 18z or so. Sustained winds of 15-20kts, with gusts to around 25kts, can be expected late afternoon into early evening before tapering off somewhat late in the period. NW winds around 12-15kts, with gusts to 20kts, will persist through daybreak Friday. OUTLOOK...IFR conditions will likely continue into Friday, with MVFR to IFR CIGs persisting into Friday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC NEAR TERM...KC/CA SHORT TERM...KC LONG TERM...Franks AVIATION...KC
Hazardous weather outlook, Jan 12, 8:07 AM EST, 1 hour before
Hazardous Weather Outlook National Weather Service Wilmington OH 807 AM EST Thu Jan 12 2023 INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-082-131315- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Pike- 807 AM EST Thu Jan 12 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ094>100-OHZ081-088-131315- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Adams-Scioto- 807 AM EST Thu Jan 12 2023 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and South Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms are expected today. Some isolated heavy rain may produce minor localized flooding. In addition, a strong thunderstorm cannot be ruled out this afternoon, with gusty winds being the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 12, 6:53 AM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
653 AM EST Thu Jan 12 2023
KYZ093-096-097-OHZ077>079-121230-
Pendleton KY-Campbell KY-Bracken KY-Hamilton OH-Clermont OH-Brown OH-
653 AM EST Thu Jan 12 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN BRACKEN,
CENTRAL CAMPBELL, NORTHEASTERN PENDLETON, SOUTHEASTERN HAMILTON,
CLERMONT AND SOUTHWESTERN BROWN COUNTIES THROUGH 730 AM EST...
At 653 AM EST, a strong thunderstorm was located near Falmouth,
moving northeast at 55 mph.
HAZARD...Winds gusts up to 35 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Newport, Madeira, Alexandria,
Highland Heights, Milford, Bellevue, Dayton, Georgetown, Forestville,
Amelia, Mount Orab, Mariemont, Bethel, New Richmond, Williamsburg,
Terrace Park and Batavia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3863 8431 3885 8434 3913 8449 3926 8416
3907 8391 3880 8384
TIME...MOT...LOC 1153Z 237DEG 46KT 3873 8434
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...35 MPH
HatzosLocal storm report, Jan 12, 7:16 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 AM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL 1 SW WILLIAMSTOWN 38.63N 84.57W
01/12/2023 E0.50 INCH GRANT KY PUBLIC
REPORT PASSED ALONG BY MEDIA ON SOCIAL MEDIA. TIME
ESTIMATED USING RADAR.
&&
NATE.MCGINNISSpecial weather statement, Jan 12, 7:27 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
727 AM EST Thu Jan 12 2023
OHZ079>081-121300-
Highland OH-Adams OH-Brown OH-
727 AM EST Thu Jan 12 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL BROWN,
NORTHWESTERN ADAMS AND HIGHLAND COUNTIES THROUGH 800 AM EST...
At 727 AM EST, a strong thunderstorm was located over Sardinia,
moving northeast at 50 mph.
HAZARD...Winds gusts up to 35 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Hillsboro, Mount Orab, Marshall, Sardinia, Belfast, Rocky Fork Point,
Highland Holiday, New Market, Emerald, Mowrystown, Sinking Spring,
Rocky Fork Lake, Danville in Highland County, Lake Waynoka,
Rainsboro, Buford and Fincastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3901 8393 3931 8355 3923 8338 3916 8336
3907 8338 3907 8339 3890 8382
TIME...MOT...LOC 1227Z 231DEG 42KT 3899 8379
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...35 MPH
HatzosSpecial weather statement, Jan 12, 7:36 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
736 AM EST Thu Jan 12 2023
KYZ097>099-121300-
Robertson KY-Mason KY-Bracken KY-
736 AM EST Thu Jan 12 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF MASON, ROBERTSON AND
SOUTHEASTERN BRACKEN COUNTIES THROUGH 800 AM EST...
At 735 AM EST, a strong thunderstorm was located 7 miles west of
Fairview, moving northeast at 50 mph.
HAZARD...Winds gusts up to 35 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Maysville, Washington, Lewisburg, Mount Olivet, Germantown, Sardis,
Blue Licks Battlefield, Murphysville, Alhambra, Stonewall, Mays
Lick, Mitchells Mill, Peed, Helena, Tuckahoe, Hittville and Minerva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3843 8400 3844 8402 3846 8410 3848 8413
3848 8417 3850 8416 3850 8418 3856 8416
3855 8421 3856 8422 3874 8391 3865 8377
3851 8370 3846 8386 3849 8393 3845 8398
3842 8400
TIME...MOT...LOC 1235Z 233DEG 42KT 3844 8406
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...35 MPH
HatzosSpecial weather statement, Jan 12, 7:50 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
750 AM EST Thu Jan 12 2023
OHZ073-080-082-121315-
Pike OH-Highland OH-Ross OH-
750 AM EST Thu Jan 12 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN PIKE,
EASTERN HIGHLAND AND WESTERN ROSS COUNTIES THROUGH 815 AM EST...
At 749 AM EST, a strong thunderstorm was located over Marshall,
moving northeast at 50 mph.
HAZARD...Winds gusts up to 35 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Chillicothe, Hillsboro, Greenfield, Marshall, Bainbridge, Pike Lake,
Kincaid Springs, Rocky Fork Point, Highland Holiday, Cynthiana, North
Folk Village, Frankfort, South Salem, Sinking Spring, Austin,
Knockemstiff, Massieville, Rocky Fork Lake and Bourneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3905 8340 3923 8360 3938 8339 3938 8337
3940 8335 3949 8323 3941 8304 3922 8289
TIME...MOT...LOC 1249Z 233DEG 46KT 3915 8348
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...35 MPH
HatzosSpecial weather statement, Jan 12, 8:55 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
855 AM EST Thu Jan 12 2023
KYZ094-095-121430-
Owen KY-Grant KY-
855 AM EST Thu Jan 12 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF GRANT AND OWEN
COUNTIES THROUGH 930 AM EST...
At 855 AM EST, a strong thunderstorm was located 9 miles southwest of
Owenton, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williamstown, Dry Ridge, Owenton, Corinth, Worthville, Monterey,
Gratz, Stewartsville, Elk Lake, Beechwood, Northcutt, Wheatley,
Natlee, New Liberty, Camp Northward, New Columbus, Elmer Davis Lake,
Harmony, Cherry Grove and Long Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3836 8487 3838 8490 3842 8488 3843 8493
3846 8491 3846 8493 3843 8495 3847 8495
3849 8499 3852 8498 3851 8503 3855 8500
3857 8504 3857 8507 3861 8507 3874 8452
3851 8448 3849 8456 3835 8474 3834 8479
TIME...MOT...LOC 1355Z 253DEG 38KT 3846 8499
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 5:43 AM EST | Special Weather Statement | ILN | Carroll, Gallatin, Grant | 47 min |
| Jan 12, 6:25 AM EST | Special Weather Statement | ILN | Boone, Campbell, Grant, Kenton, Pendleton | 50 min |
| Jan 12, 6:53 AM EST | Special Weather Statement | ILN | Campbell | 37 min |
| Jan 12, 7:36 AM EST | Special Weather Statement | ILN | Mason, Robertson | 24 min |
| Jan 12, 8:55 AM EST | Special Weather Statement | ILN | Grant, Owen | 35 min |
| Jan 12, 9:04 AM EST | Severe Thunderstorm Warning | ILN | Grant, Owen | 26 min |
| Jan 12, 9:19 AM EST | Areal Flood Advisory | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 103 min |
| Jan 12, 9:25 AM EST | Severe Thunderstorm Warning | ILN | Bracken, Pendleton | 38 min |
| Jan 12, 9:47 AM EST | Severe Thunderstorm Warning | ILN | Bracken, Mason, Robertson | 43 min |
| Jan 12, 10:03 AM EST | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 117 min |
| Jan 12, 10:07 AM EST | Severe Thunderstorm Warning | ILN | Lewis, Mason | 38 min |
| Jan 12, 10:30 AM EST | Areal Flood Advisory | ILN | Lewis, Mason | 5 hr |
| Jan 12, 10:40 AM EST | Special Weather Statement | ILN | Lewis | 35 min |
Nearby
Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.